Need Reassurance : Hi everyone, I wonder if... - AF Association

AF Association

21,655 members26,342 posts

Need Reassurance

Amy2805
Amy2805

Hi everyone, I wonder if you can reassure me so as my earlier post I had an AF event earlier today. An hour before this I got a funny colour in my left eye that went blurry. Then I started with the AF. I phoned the rhythm specialists at hospital he said it’s normal after PVI ablation which I knew but it’s hard when it’s happening.

I’ve never had the funny eyesight though that scared me. Luckily it only lasted half an hour now I’ve got a headache and chest pain.

Has anyone else had something similar? Is it a normal thing to experience?

18 Replies

Hi by any chance did you get put on Amiodarone (a certain anti-arrhythmia) because that can cause strange vision?

Amy2805
Amy2805 in reply to Alfieros

Hiya no I’m only on Rivaroxoban.

heartrhythmalliance.org/res...

Read the section about Migraine Aura.....quite common and can cause blurred vision

Amy2805
Amy2805 in reply to FlapJack

I’ve just read that now Thankyou. It must just be that it has stopped now so hopefully it was just the Migraine Aura.

You sound like an expert in this condition, I will be asking you a million questions haha.

FlapJack
FlapJack in reply to Amy2805

Promise you I’m definitely no expert but if I can help, I will.......

Hidden
Hidden

Personally if I had chest pain I would want proper medical advice. I would phone 111 for advice if you are unable to contact your hospital where your ablation was performed.

Amy2805
Amy2805 in reply to Hidden

I spoke to the hospital they said of the pain gets really sharp and intense go to hospital. It’s just a dull ache now so I will keep an eye on it. Thankyou for your advice :-)

I got this twice on the day following my RF ablation but have not had it since (but I am on a lot of painkillers which may of course masked it)

Amy2805
Amy2805 in reply to Cat04

Oh that’s reassuring. I think the anxiety of it all is making me worse to be honest. I just need to keep my mind busy and try to relax and not read too much into things.

It’s helped knowing I’m not the only one having these symptoms. Thanks a lot.

Cat04
Cat04 in reply to Amy2805

No problem ☺one of my problems is I keep reading too much and looking to see whether I've got problems! It's all a strange and scarey new world this AF/ablation lark and even the docs don't have answers to it all!!

I was just re-reading my hosp discharge letter (5 pages of it) 4 weeks tomorrow post ablation, trying to 'translate' some of the test results into something that makes sense.

Amy2805
Amy2805 in reply to Cat04

Exactly I’m the same. Reading about everything makes it worse. How is your AF now? How long ago did you have your ablation?

Cat04
Cat04 in reply to Amy2805

4 weeks ago tomorrow, then readmitted with pericarditis and oesphagitis which still remain painful and restricts my eating. But I have been in NSR since with no AF (fingers crossed). Have follow up consultation by phone with my consultant soon so see what he says.

Amy2805
Amy2805 in reply to Cat04

Aw hope your feeling better sounds like you’ve had a tough time. I’m 2 weeks ago today since mine and had one episode of AF. Just still so tired I’m sure it will get easier.

Hi Amy

I had my RF ablation two and a half weeks ago and had a migraine the day after I arrived home and several headaches since all of which are normal.

With regard to feeling uncomfortable in your chest I think we have to remember that the inside of the heart has to heal and as with any scar tissue we can sometimes 'feel' it healing. I have certainly been having what I would describe as 'twinges' in my heart over the past few days which I have put down to the healing process. However any intense pain must be referred to A and E.

Good luck with your recovery, it takes time but you will get there.

Gloria

Amy2805
Amy2805 in reply to Ashburton51

Thankyou Gloria. That’s great advice. I have been experiencing the twinges too. It’s just good to hear other people have felt the same and it is just reassuring. Thanks

I haven't had anything like that, but I would seriously go get scans immediately in case of mini stroke or something else

Your having something called a trans-septal migraine and what you are seeing is called a scintillating scotoma. In a nutshell, they poke a hole through the wall in the middle of your heart (atrial septum) and run the instruments through there that are used to perform the ablation, which occurs on the left side of your heart.

This hole can take weeks to months to heal and during that time, a small amount of blood goes back into the system instead of going straight to the lungs. The Carbon Dioxide (CO2) that is in that blood gets recirculated into your system instead of being exhaled. This isn't dangerous, but your central nervous system doesn't like it. Thus, the headache. Don't be alarmed if the one side of your nose and one of your hands gets numb. It should subside within 30 minutes.

I had this for 5 weeks post-ablation. Scared the crap out of me, especially since I am an emergency room physician that works in a stroke center. In the USA here, nobody preps you for this. Or the nasty chest pain that you have on and off for months. Or despite being physically fit, feeling like your heart is going to pound right out of your chest after walking up 5 stairs, which 9 months later I STILL get from time to time.

But, this is all normal. I have been AF free since my surgery.

If the headaches continue and last for hours at a time, the drug Maxalt (Rizatriptan) works wonders.

If it hadn't been for the people on this site and the wonderful information published on the UK ablation websites, I would still probably be in that miserable MRI.

Breathe.......

Amy2805
Amy2805 in reply to Quilafizz

Aw Thankyou for your reply. You certainly know what your talking about. That makes me feel better. It’s just frightening the first time you experience it. Thanks a lot for all the information really appreciate it.

You may also like...